Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 January 2011

Mathematical Genesis of the Spatio-Temporal Covariance Functions

Gema Fernández-Avilés, Jose-María Montero & Jorge Mateu

Journal of Mathematics and Statistics, Volume 7, Issue 1, pp. 37–44 · doi.org/10.3844/jmssp.2011.37.44

7,938 accesses4,909 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

Problem statement: Obtaining new and flexible classes of nonseparable spatio-temporal covariances have resulted in a key point of research in the last years within the context of spatiotemporal Geostatistics. Approach: In general, the literature has focused on the problem of full symmetry and the problem of anisotropy has been overcome. Results: By exploring mathematical properties of positive definite functions and their close connection to covariance functions we are able to develop new spatio-temporal covariance models taking into account the problem of spatial anisotropy. Conclusion/Recommendations: The resulting structures are proved to have certain interesting mathematical properties, together with a considerable applicability.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2011 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Fernández-Avilés, G., Montero, J. & Mateu, J. (2011). Mathematical Genesis of the Spatio-Temporal Covariance Functions. Journal of Mathematics and Statistics, 7(1), 37–44. https://doi.org/10.3844/jmssp.2011.37.44

Licence
© Science Publications
Issue
Volume 7, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Mathematical Genesis of the Spatio-Temporal Covariance FunctionsJournal of Mathematics and Statistics · Volume 7, Issue 1 · pp. 37–44 · © Science PublicationsDownload